MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 6/80/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 6/80/90; PERIPHERAL DILATATION CATHETER
Model Number 357474
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of the superficial femoral artery (sfa).After inflation of the balloon it was impossible to remove it from the patient.During withdrawal the balloon broke inside a 4f introducer sheath.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in two parts.The distal fragment is stuck inside the 4f terumo introducer sheath used in the intervention.About 1.5 cm of the instrument protrude from the distal end of the introducer sheath.Dried contrast medium and blood residue was observed in the balloon lumen.The balloon is slipped over in distal direction.At the proximal fragment the device shaft is severely deformed (i.E.Elongated and constricted), indicating application of a high tensile force.Due to the state of the instrument the in and deflation behavior could not be investigated.The returned introducer sheath is severely deformed at its distal end and kinked proximally.Review of the lot release verification confirmed that the complaint instrument was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The balloon was most probably not fully deflated when pulling it back into the introducer sheath, and the instrument then fractured as a result of tensile overload.It should be noted that the ifu instructs the user to deflate balloons exceeding 3.5 mm diameter and 60 mm length for at least 90 seconds and to maintain vacuum whenever the dilatation catheter is subsequently advanced or withdrawn.Failure to do so may result in difficulties pulling back the balloon through the introducer sheath.

Brand Name
PASSEO-18 6/80/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11348501
Report Number1028232-2021-00845
Device Sequence Number14094369
Product Code LIT
UDI-Device Identifier07640119558851
UDI-Public07640119558851
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number357474
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10201838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1